Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Epoetin Alpha While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

too many health problems cropping up

Hello there,I was diagnosed in February 2009 and have most likely been HIV+ for 3 years. My CD4 is 830, compared to 700 in February and viral load remains at 4000. I am not taking ARV medication. The past year however has been a catalogue of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...ill-health"? That's perhaps being a bit melodramatic, don't cha think? With a CD4 count of 830 (in the normal range) and a very low HIV plasma viral load of 4000, I do not believe any of your current health complaints are HIV related. Your... Read more »

hiv meds and kidney problems

I have been on meds for 5yrs. It has been changed going on three times now. The first time, I was on Reyataz, Norvir, and Truvada, but started having kidney stones every three months after three years of taking it. Then I was switched to Atripla,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...very small so the recommendation to switch to it is very reasonable (always use common sense and if having problems call your HIV doc). The warning about abacavir sound scary but it is a well tolerated drug in the majority of patients who are HLA... Read more »

anemic orgasms

Hi Dr. Bob,First, thanks once again for your great answers. I and much more of your diverse readership appreciate the time you devote to this forum.I've been on epoetin alpha since shortly after starting treatment with AZT, and it has helped do...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...medications might also be contributing to your delayed "blastoff" time. Check the side effect profile of all your HIV and non-HIV meds, including over-the-counter products. As for your girlfriend getting "sore" after these marathon sessions -... Read more »

mild health problems in asymptomatic individuals

I am a research scientist looking into nutritional needs of HIV positive individuals. I seek information from the people who actually see patients/address their concerns.I don't know if this is the appropriate place to ask my question but I have had...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Asymptomatic HIV positive patients may develop vitamin defficiencies, food allergies, diarrhea with no known pathogen, and many other problems. Read more »
Articles
The Well Project

Gynecological Problems

...opportunistic infections, menopause or other GYN conditions. Other factors may include using some side effects of HIV drugs and other meds (like megestrol), street drugs (especially heroin and marijuana), and poor nutrition. Finally, body weight... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...the central nervous system (CNS). The nerves and muscles are the peripheral (around the outside) nervous system. People with HIV disease can have several problems with the nervous system. A common problem is peripheral neuropathy. This can... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...these metabolic changes,including HIV or the HIV drugs. Although you cannot see these changes, they cancause serious long-term health problems. High lipid levels: High levels of blood fats such as cholesterol andtriglycerides can increase... Read more »
Connect With Others

Problems with HIV Science

Posted by Anonymous, 3 Replies
...author, a family practice physician in Washington, DC, reviews the evidence that has led him to the conclusion that the HIV=AIDS hypothesis is fundamentally flawed. Disagreement about HIV's role in causing AIDS has been curiously absent from... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
...i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »